Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 83, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 27, 2013, 8:10 PM CDT for Edwards County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2013, 8:10 PM CDT (01:10 UTC)
- Expired
- Apr 27, 2013, 9:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 110 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1893 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
284
WUUS54 KEWX 280110
SVREWX
TXC137-280215-
/O.NEW.KEWX.SV.W.0083.130428T0110Z-130428T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
810 PM CDT SAT APR 27 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EDWARDS COUNTY...
* UNTIL 915 PM CDT.
* AT 805 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED OVER NORTH CENTRAL EDWARDS COUNTY...OR 15 MILES NORTH
OF ROCKSPRINGS...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL MOVE ACROSS HIGHWAY 377 ABOUT 20
MILES NORTHEAST OF ROCKSPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3020 9976 3010 10017 3027 10024 3030 10017
3030 9980
TIME...MOT...LOC 0109Z 256DEG 17KT 3022 10010
$$1 follow-up statement
979
WWUS54 KEWX 280132
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 PM CDT SAT APR 27 2013
TXC137-280142-
/O.CAN.KEWX.SV.W.0083.000000T0000Z-130428T0215Z/
EDWARDS TX-
832 PM CDT SAT APR 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDWARDS COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LEVELS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3020 9976 3010 10017 3027 10024 3030 10017
3030 9980
TIME...MOT...LOC 0132Z 256DEG 17KT 3025 9998
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:59 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 27, 6:59 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 659 PM CDT SAT APR 27 2013 .DISCUSSION... SEE AVIATION FOR 00Z TAFS. && .AVIATION... SCATTERED SHRA AND TSRA WILL MOVE ACROSS SOUTH CENTRAL TEXAS FROM THE WEST TONIGHT...ASSOCIATED WITH A SLOW MOVING DISTURBANCE ALOFT AND A LATE APRIL COLD FRONT. THROUGH 06Z 5 THSD SCT WITH CIGS AT OR ABOVE 10 THSD FT ARE EXPECTED...ALONG WITH A CHANCE OF SHRA AND TSRA. AFTER 06Z CIGS OF 1 THSD TO 2 THSD FT BKN ARE EXPECTED TO DEVELOP...WITH SCT SHRA AND ISOLATED TSRA. CIGS AROUND 600 TO 1000 FT OVC ARE EXPECTED...WITH VSBYS OCNLLY NEAR 5 MILES IN PATCHY FOG AFTER 09Z. CIGS WILL IMPROVE TO 1 THSD TO 2 THSD BKN AFTER 15Z SUNDAY. ON SUNDAY AFTERNOON A WEAK TROF AT AND ABOVE 10 THSD FT WILL BE OVER SOUTH CENTRAL TEXAS. THIS WILL CAUSE SCT TO BKN CLOUDS AROUND 4 THSD TO 6 THSD FT...ALONG WITH SCT SHRA AND TSRA. && .PREV DISCUSSION... /ISSUED 539 PM CDT SAT APR 27 2013/ UPDATE... A SEVERE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS WITH THE EXCEPTION OF BURNET AND LLANO COUNTIES UNTIL 1 AM CDT SUNDAY. DISCUSSION... A COLD FRONT EXTENDS SOUTHWESTWARD FROM BURNET TO ROCKSPRINGS TO PUMPVILLE WITH ANOTHER BOUNDARY MOVING NORTHWESTWARD ALONG AND SOUTH OF HIGHWAY 90. ALSO...SHORT WAVES DISTURBANCES WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL TEXAS THIS EVENING AND OVERNIGHT. ALL OF THESE INGREDIENTS WILL COMBINE FOR A RECIPE OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH ABOUT 1 AM SUNDAY ACROSS MOST OF SOUTH CENTRAL TEXAS. MAIN THREATS WILL BE PRIMARILY LARGE HAIL (1 3/4 TO 2 INCHES) WITH THUNDERSTORM DAMAGING WIND GUSTS OF 60 MPH. PREV DISCUSSION... /ISSUED 334 PM CDT SAT APR 27 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... THE FRONT IS STALLED ALONG OUR NORTHERN BORDER THIS AFTERNOON AND CONVECTION IS JUST BEGINNING ALONG THIS BOUNDARY. THERE IS ALSO CONVECTION ALONG A CONVERGENCE ZONE MOVING NORTHWARD FROM THE COASTAL PLAINS. THE SOUTHERN BOUNDARY HAS BEEN MORE ACTIVE SO FAR. THE QUESTION NOW IS WHERE DOES IT GO FROM HERE? MOST OF THE MODEL GUIDANCE SUGGESTS THAT THE MAIN AREA OF CONVECTION WILL SPREAD FROM THE SOUTH TO THE NORTH AND WEST...KIND OF BACKWARD OF WHAT WE HAD BEEN THINKING. THE NAM AND NAM MOS HAVE ALMOST NO POPS OR QPF...BUT IT LOOKS TO BE THE OUTLIER. SO...HAVE GENERALLY USED GFS FOR THE SHORT TERM. STILL LOOKING AT CAPE BETWEEN 1500 AND 2000 J/KG THIS EVENING...BUT SHEAR IS ONLY AROUND 40 KTS. SPC HAS US IN A SLIGHT RISK AND THE MAIN THREAT IS LARGE HAIL WITH DAMAGING WIND GUSTS POSSIBLE. THE FRONTAL BOUNDARY IS STILL THE MAIN FOCUS AND THE CONVERGENCE ZONE TO THE SOUTH MAY ALSO REMAIN ACTIVE. BEST TIMING LOOKS LIKE MID EVENING TO AROUND 3 AM. SHOWERS AND THUNDERSTORMS WILL LINGER SUNDAY AND SUNDAY NIGHT PARTICULARLY OVER THE SOUTHWEST. LONG TERM (MONDAY THROUGH SATURDAY)... MONDAY THE UPPER LEVEL TROUGH WILL MOVE ACROSS TEXAS AND WE WILL HAVE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. TUESDAY AND WEDNESDAY THE LOW LEVEL WINDS WILL TURN BACK AROUND TO THE SOUTHEAST AND BRING BACK WARM...MOIST AIR WITH LATE NIGHT MORNING CLOUDS AND PARTLY CLOUDY WARM AFTERNOONS. THURSDAY THE NEXT STORM SYSTEM WILL MOVE INTO THE REGION. GFS AND ECMWF BOTH SHOW A DEEP MID TO UPPER LEVEL TROUGH DROPPING DOWN THROUGH THE CENTRAL AND SOUTHERN PLAINS AND BRINGING A STRONG COLD FRONT INTO TEXAS. THIS WILL BRING THE NEXT CHANCE FOR PRECIP IN THE FORM OF SHOWERS AND THUNDERSTORMS. IT WILL ALSO BRING MUCH COOLER AIR AND TEMPERATURES FOR THE END OF THE WEEK WILL BE MUCH BELOW NORMAL. FIRE WEATHER... THE FRONT ON THURSDAY WILL USHER IN COOLER AND DRIER AIR. THIS WILL LEAD TO FIRE WEATHER CONCERNS. THURSDAY WILL HAVE STRONG NORTH WINDS...BUT THIS WILL BE BEFORE THE DRY AIR. FRIDAY THE RELATIVE HUMIDITY WILL DROP TO NEAR CRITICAL LEVELS DURING THE AFTERNOON OVER THE WESTERN EDWARDS PLATEAU AND RIO GRANDE PLAINS...BUT WINDS WILL BE LIGHT. THIS WILL MEAN ELEVATED FIRE WEATHER CONDITIONS THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 83 61 83 62 / 60 20 10 20 - AUSTIN BERGSTROM INTL AIRPORT 62 83 59 83 59 / 60 20 10 20 - NEW BRAUNFELS MUNI AIRPORT 63 82 59 83 60 / 60 30 30 20 10 BURNET MUNI AIRPORT 62 82 58 83 60 / 50 20 10 10 - DEL RIO INTL AIRPORT 69 83 61 86 66 / 50 40 30 20 10 GEORGETOWN MUNI AIRPORT 63 82 59 82 60 / 50 20 10 20 - HONDO MUNI AIRPORT 65 83 60 85 62 / 70 40 30 20 10 SAN MARCOS MUNI AIRPORT 64 81 60 82 60 / 60 20 20 20 10 LA GRANGE - FAYETTE REGIONAL 67 83 62 83 63 / 50 30 10 30 10 SAN ANTONIO INTL AIRPORT 65 82 61 83 62 / 60 30 30 20 10 STINSON MUNI AIRPORT 65 82 62 83 62 / 60 30 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...08/10/04 SYNOPTIC/GRIDS...17/05 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Apr 27, 5:47 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 PM CDT SAT APR 27 2013 TXZ171>173-183>194-202>209-217>225-228-282300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 PM CDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTH CENTRAL TEXAS THROUGH TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS THROUGH TONIGHT AND EARLY SUNDAY MORNING. ISOLATED RAINFALL AMOUNTS TO NEAR 2 INCHES ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTH CENTRAL TEXAS...EXCEPT FOR BURNET AND LLANO COUNTIES...UNTIL 100 AM CDT SUNDAY. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF MEXICO THIS EVENING AND MOVE EAST TO PARTS OF SOUTH CENTRAL TEXAS THIS EVENING AND TONIGHT. IN ADDITION...THUNDERSTORMS WILL FORM ALONG A COLD FRONT THAT WILL DRIFT SOUTHWARD ACROSS SOUTH CENTRAL TEXAS THIS EVENING INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON AND SUNDAY EVENING. ISOLATED STRONG THUNDERSTORMS MAY DEVELOP AND PRODUCE BRIEF PERIODS OF LOCALLY HEAVY RAIN AND STRONG WIND GUSTS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
In the hours before
Special weather statement, Apr 27, 7:39 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 PM CDT SAT APR 27 2013
TXZ183-280115-
VAL VERDE-
739 PM CDT SAT APR 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 815 PM
CDT...
AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF PANDALE...OR 23 MILES NORTH OF
LANGTRY...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PANDALE...
HACKBERRY CROSSING...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3030 10148 3030 10136 3009 10130 3004 10173
3018 10177 3022 10176
TIME...MOT...LOC 0039Z 245DEG 15KT 3015 10165Special weather statement, Apr 27, 7:42 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 742 PM CDT SAT APR 27 2013 TXZ228-280115- DIMMIT- 742 PM CDT SAT APR 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DIMMIT COUNTY UNTIL 815 PM CDT... AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CARRIZO SPRINGS...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL MOVE NORTHEAST FROM CARRIZO SPRINGS ALONG HIGHWAY 85. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ASHERTON... BRUNDAGE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2864 9963 2843 9951 2835 9987 2855 9994 TIME...MOT...LOC 0042Z 245DEG 15KT 2847 9981
Special weather statement, Apr 27, 7:46 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 746 PM CDT SAT APR 27 2013 TXZ223>225-280130- DE WITT-GONZALES-LAVACA- 746 PM CDT SAT APR 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAVACA...SOUTHERN GONZALES AND NORTHERN DEWITT COUNTIES UNTIL 830 PM CDT... AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CHEAPSIDE...OR 11 MILES SOUTH OF GONZALES...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHINER... YOAKUM... HOCHHEIM... HAMON... CONCRETE... GLAZE CITY... DREYER... EDGAR... MOUNT OLIVE... HENKHAUS... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2953 9707 2914 9707 2919 9768 2937 9778 TIME...MOT...LOC 0046Z 261DEG 14KT 2936 9740
Special weather statement, Apr 27, 7:49 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 749 PM CDT SAT APR 27 2013 TXZ225-280130- LAVACA- 749 PM CDT SAT APR 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAVACA COUNTY UNTIL 830 PM CDT... AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF EZZELL...OR 12 MILES SOUTHEAST OF HALLETTSVILLE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPEAKS... VIENNA... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2913 9690 2939 9691 2941 9669 2932 9658 TIME...MOT...LOC 0050Z 257DEG 12KT 2932 9679
Local storm report, Apr 27, 8:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 NNW BARKSDALE 29.73N 100.05W
04/27/2013 M1.25 INCH EDWARDS TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1300292
JPBSpecial weather statement, Apr 27, 8:06 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
806 PM CDT SAT APR 27 2013
TXZ228-280145-
DIMMIT-
806 PM CDT SAT APR 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DIMMIT COUNTY UNTIL 845
PM CDT...
AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNDAGE TO 8 MILES
SOUTHWEST OF GILSON GROVES...AND MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BIG WELLS...
GILSON GROVES...
CATARINA...
LAS VEGAS...
LIGHT...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2821 9995 2862 9983 2864 9940 2820 9948
2820 9995
TIME...MOT...LOC 0106Z 280DEG 12KT 2854 9965 2821 9986The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:06 PM CDT | Areal Flood Advisory | EWX | Lavaca | 114 min |
| Apr 27, 7:19 PM CDT | Special Weather Statement | EWX | Dimmit | 41 min |
| Apr 27, 7:28 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 62 min |
| Apr 27, 7:39 PM CDT | Special Weather Statement | EWX | Val Verde | 36 min |
| Apr 27, 7:42 PM CDT | Special Weather Statement | EWX | Dimmit | 33 min |
| Apr 27, 7:46 PM CDT | Special Weather Statement | EWX | Gonzales | 44 min |
| Apr 27, 7:49 PM CDT | Special Weather Statement | EWX | Lavaca | 41 min |
| Apr 27, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 55 min |
| Apr 27, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 62 min |
| Apr 27, 8:06 PM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| Apr 27, 8:41 PM CDT | Special Weather Statement | EWX | Frio | 34 min |
| Apr 27, 8:52 PM CDT | Special Weather Statement | EWX | Medina | 23 min |
| Apr 27, 8:54 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 51 min |
| Apr 27, 8:57 PM CDT | Special Weather Statement | EWX | Val Verde | 33 min |
| Apr 27, 9:09 PM CDT | Special Weather Statement | EWX | Medina | 36 min |
| Apr 27, 9:12 PM CDT | Areal Flood Advisory | EWX | Bexar, DeWitt, Gonzales, Karnes, Lavaca, Wilson | 3 hr |
| Apr 27, 9:17 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Apr 27, 9:31 PM CDT | Special Weather Statement | EWX | Medina | 29 min |
| Apr 27, 9:36 PM CDT | Special Weather Statement | EWX | Wilson | 39 min |
| Apr 27, 9:48 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 57 min |
| Apr 27, 9:56 PM CDT | Special Weather Statement | EWX | Medina | 34 min |
| Apr 27, 10:06 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Apr 27, 10:47 PM CDT | Special Weather Statement | EWX | Bexar | 28 min |
| Apr 27, 10:48 PM CDT | Special Weather Statement | EWX | Wilson | 27 min |
| Apr 27, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 59 min |
| Apr 27, 11:10 PM CDT | Special Weather Statement | EWX | Lee | 35 min |
| Apr 27, 11:13 PM CDT | Special Weather Statement | EWX | Comal | 32 min |
| Apr 27, 11:20 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe, Hays | 40 min |
| Apr 27, 11:36 PM CDT | Special Weather Statement | EWX | Karnes | 39 min |
| Apr 27, 11:58 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, DeWitt, Gonzales, Karnes, Lavaca and 1 more | 3 hr |
| Apr 28, 12:06 AM CDT | Special Weather Statement | EWX | Hays | 24 min |
| Apr 28, 12:09 AM CDT | Severe Thunderstorm Warning | EWX | Hays | 66 min |
| Apr 28, 12:23 AM CDT | Special Weather Statement | EWX | Karnes | 37 min |
| Apr 28, 1:13 AM CDT | Areal Flood Advisory | EWX | Bexar | 107 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.